Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 54, NWS Cleveland, OH

July 10, 2001Marion County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2001, 4:45 PM EDT for Marion County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2001, 4:45 PM EDT (20:45 UTC)
Expired
Jul 10, 2001, 5:30 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 4:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS51 KCLE 102045
SVRCLE
OHC101-102130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN OHIO...

* UNTIL 530 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MORRAL...OR ABOUT 9 MILES SOUTHEAST OF
  UPPER SANDUSKY...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MORRAL
  MARION

LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:21 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 10, 4:21 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
421 PM EDT TUE JUL 10 2001

CURRENTLY...SURFACE TROUGH MOVED SOUTH INTO THE AREA THIS MORNING
AND EARLY AFTERNOON KICKING OFF A FEW SHOWERS AND THUNDERSTORMS.
TROUGH WAS STILL KICKING OFF A FEW THUNDERSTORMS ACROSS THE EXTREME
SOUTHEAST CORNER OF THE FORECAST AREA. FURTHER NORTH ACROSS
ONTARIO...SATELLITE SHOWS CUMULUS DEVELOPING BUT SHOWS LITTLE IN THE
WAY OF VERTICAL DEVELOPMENT.

MODELS INDICATE A VIGOROUS VORT TROUGH WILL ROTATE SOUTH ACROSS THE
FORECAST AREA THIS EVENING. HOWEVER...MOISTURE WITH THIS FEATURE
WILL BE LIMITED. BEST DYNAMICS ALONG WITH GOOD UPWARD VERTICAL
MOTION ASSOCIATED WITH THE VORT TROUGH IS EXPECTED TO MOVE ACROSS
EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. AN EXTENSION OF
THE TROUGH WILL AFFECT THE WESTERN PORTIONS OF THE FORECAST AREA AS
WELL. THEREFORE...WILL MENTION A 30 PERCENT CHANCE OF THUNDERSTORMS
THIS EVENING WEST BUT WILL UP THE POPS A TAD TO 40 PERCENT EAST.

THEN AFTER COLD FRONT MOVES SOUTH THROUGH THE AREA THIS
EVENING...HIGH PRESSURE WILL GRADUALLY BUILD SOUTHEAST AND EAST
ACROSS THE AREA THROUGH THE WEEKEND. THE NEXT SHOT FOR PRECIPITATION
WILL NOT BE UNTIL FRIDAY AS A TROUGH ROTATES SOUTH ACROSS THE AREA.
ONCE AGAIN...MOISTURE WILL BE EXTREMELY LIMITED AND THEREFORE
DECIDED TO LEAVE THE FORECAST DRY THROUGH TUESDAY.

TEMPERATURES HAVE BEEN RUNNING A TAD BIT WARM ON THE GUIDANCE SO
DECIDED TO TAPER THE MAX TEMPS BACK A TAD. WILL GO WITH A GRADUAL
WARMING TREND BACK TO THE MID 80S BY THE WEEKEND AS THE SURFACE HIGH
PRESSURE SYSTEM BUILDS IN OVER THE AREA AND UPPER LEVEL RIDGE SHIFTS
SLIGHTLY EAST OVER THE AREA.

PRELIMINARY ZONES WILL BE OUT SHORTLY.

.CLE...
OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT FOR
HANCOCK...WYANDOT...CRAWFORD...MARION...MORROW...KNOX...RICHLAND...
ASHLAND...WAYNE...STARK...AND HOLMES.
PA...NONE.

LOMBARDY

UPDATED FOR SEVERE THUNDERSTORM WATCH.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:20 PM EDTSevere Thunderstorm WarningCLEStark55 min
Jul 10, 4:14 PM EDTSevere Thunderstorm WarningCLEHancock46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.